# SDR 20010502CW004

- Difficulty date: July 19, 2000
- Submitted: May 2, 2001
- Operation: General aviation
- Aircraft: N79JP
- Make and model: Cessna 182Q
- Aircraft serial: 18267081
- Engine: Cont O470*
- Propeller: Mcauly 2A34C203
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Skin
- Part number: 052390133
- Condition: Damaged
- Location: Lt Wing Te Flap
- Part time: 2,400 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A POST FLIGHT INSPECTION, A 10.25 INCH TEAR IN THE LEFT FLAP UPPER SKIN.   TRAILING EDGE WAS DISCOVERED.  THE UPPER AND LOWER FLAP SKIN TRAILING EDGES SHOWED EVIDENCE OF NEW CRACKS AROUND THE RIVETS IN THE TRAILING EDGE BEYOND THE DAMAGED SECTION.  THE AIRCRAFT HAD BEEN ENGAGED IN GLIDER TOWING OPERATIONS PRIOR TO DAMAGE.  PROBABLE CAUSE:  PILOT IN COMMAND, USE OF FLAPS OUTSIDE OF MANUFACTURERS RECOMMENDATIONS.  PILOT OPERATING HANDBOOK LIMITATIONS.
